• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Meds for first time

V

Very tired

Well-known member
Joined
Jul 21, 2011
Messages
301
Location
Essex
So I've not been having a great time.
Not posted in here in a couple weeks, still seeing CBT lady once a week, not getting anywhere. Not been at work in over a month.
Not enjoying life, and not looking forward to what's ahead.

I've really tried to not take Meds, but CBT lady keeps saying it may be best option in 'short term' while I get things back on track.

I agreed. I'm not looking forward to it. I hate going to the doctors to start with. Then I'm scared about side affects, and addiction, and I feel like a failure not being able to sort things out without resorting to that.

I think it's citalopram she recommends, and says there's few side affects.

What can I expect? She said will take 2-3 weeks to work, Will I suddenly get better or gradually? Will people know I'm taking them? Will it be safe to do everything like drive?
 
StillFighting

StillFighting

Well-known member
Joined
Dec 28, 2014
Messages
508
Hi, I'm sorry that you're having such a hard time :hug1: I can imagine how scary the option of meds can be, especially if it's something you've never tried before.

I used to be on antidepressants quite a few years ago, I tried different ones, but I cannot remember if citalopram was one of them. I do remember that one a/d helped, in the beginning, while the rest I tried did not. With the one that did help, I remember feeling gradually better, like not having this huge weight inside me, but feeling a bit more "light" if that makes sense.

Side-effects may differ in different persons, as well as how helpful the medication is. If you do proceed with it, my suggestion would be to sort of monitor how you're feeling, and discuss with the doctor - is it helping you any, do you experience any side-effects? Your doctor is (should be) there to help you with that.

I understand very well the feeling of failure, and like 'you should sort it out on your own', it's something that I'm still struggling with from time to time. However, there's nothing wrong with asking for help when you feel that you can't, and I think it's a sign of strength because you're taking steps towards helping yourself.

I don't think people will be able to tell that you're on medication - as for the rest (safety while driving, possible side-effects) it's important to discuss with your doctor. IMO, their job is not to just give you the medication and leave the rest to you, but also inform you, answer any questions, discuss with you how the medication is helping or not, and make changes if needed.

How long have you been doing CBT? :hug1:
 

MarlieeB

ACCOUNT CLOSED
Joined
Jan 15, 2013
Messages
25,044
Hey :)

Different people react to different meds in different ways.

It tends to be more like 4-6 weeks till you start feeling it kicking in.

You may feel a little out of it when you first take them but then again you may not feel any side affects at all. My advice is that you take the first one on a day off just to see how it affects you at first.

Hope that was at least a little helpful.

Marliee x
 
V

Very tired

Well-known member
Joined
Jul 21, 2011
Messages
301
Location
Essex
Thank you both.
Been seeing her coming up to a year, but I don't think she's been able to do much CBT as she wanted as I don't know what I'm thinking or why. I have tried to just ignore the past and thought could move on and be positive etc, but I don't think that will work so I've told her a lot of stuff recently about past etc, and I guess there's stuff I have to deal with before moving on.
 
maybe.shes.a.wildflower

maybe.shes.a.wildflower

ACCOUNT CLOSED
Joined
Nov 25, 2014
Messages
4,861
I found citalopram very quick to help with anxiety and very effective for that but I came off as I found my mood still low after I think about two years and I was struggling with sleep, but that was not due to citalopram, I just always struggled
 
Top